MAUDE Adverse Event Report: ARTHREX, INC. CANNULA, TWIST-IN; ACCESSORIES, ARTHROSCOPIC

ARTHREX, INC. CANNULA, TWIST-IN; ACCESSORIES, ARTHROSCOPIC
Model Number CANNULA, TWIST-IN
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy surgery the device broke at the edge inside the patient.The broken off piece was retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-6530, batch 0066101866 device, along with three sealed ar-6530 devices from the same batch, were received for investigation.When compared to a freshly unpackaged ar-6530 cannula, it was identified that the complaint cannula had been severely bent.Additionally, the distal end of the cannula was chipped.The fragments generated during the event were not returned for analysis.The observed condition is consistent with user applied mechanical damage to the device during use, such as through prying/leveraging the c10155-01 obturator within the cannula during use.The obturator used with the complaint device was not returned for inspection.

Brand Name
CANNULA, TWIST-IN
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11912004
Report Number1220246-2021-03179
Device Sequence Number11619595
Product Code NBH
UDI-Device Identifier00888867040113
UDI-Public00888867040113
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberCANNULA, TWIST-IN
Device Catalogue NumberAR-6530
Device Lot Number0066101866
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date07/12/2021
Patient Sequence Number1